MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562321
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of foreign material present on device.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator snare was used to remove polyp in the colon during an endoscopic mucosal resection (emr) procedure performed on (b)(6) 2023.During the procedure and inside the patient, while pushing the handle, rust was found in the metal position inside the handle and electrode position.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of foreign material present on device.Block h10: investigation results: a captivator snare was received for analysis.Visual inspection of the returned device revealed no damages were found, however, there were residues inside the catheter and handle.In addition, per microscopic inspection, the 2 in 1 connector was rusty.No other problems were noted.The reported complaint of device foreign material present in device was confirmed since there was evidence of rust residues on the returned device.It is important to mention that boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.In conclusion, the manufacturing process has revisions at different stations from the components reported are assembled to the last step of manufacturing process, therefore, it is possible to confirm that bsc has enough controls to reduce the chances of selling devices with rust.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is cause not established.
 
Event or Problem Description

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18456937
Report Number3005099803-2023-06977
Device Sequence Number7079405
Product Code FDI
UDI-Device Identifier08714729019336
UDI-Public08714729019336
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2025
Device Model NumberM00562321
Device Catalogue Number6232
Device Lot Number0030113021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight90 KG